Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Absolutely confused with results
Mar 30, 2003

Hi, please help me with this issue. I had been on Trizivir for 18 months. Took out the AZT and swapped in Viread in October. Undetectable all along. January of this year, also undetectable. February comes along and all of a sudden I have a viral load of 67K. Four days after that blood draw and I get these results I have it done again. It must be a mistake right, nope, this draw says VL of 970. MD throws back in the AZT, which I hate (side effects). What do I do now?

Response from Dr. Holodniy

I agree, something doesn't make sense. Swapping one drug for another when your viral load is undetectable, should not have this kind of effect on your viral load. Also, there is a significant difference between the first viral load of 67,000 and the repeat of 970, which doesn't make sense. You were certainly right in having the first test repeated. Although I understand his concern, because the first regimen was working and all hell broke loose when it was changed, I might have waited a bit longer to see what the best of three result would have been. The only explanations are: lab error, acute illness in you resulting in a transient viral load increase, or underlying resistance, which became unmasked with viread and had been suppressed by AZT.



Previous
Liver Function
Next
CD4 rising slowly. Why?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement